MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt info: unknown/ not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Telephone number, (b)(6).The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Health effect - clinical code (b)(4).An attempt has been made to obtain the missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Customer reported a sensar ar40e intraocular lens (iol) with a defect in one of its haptics during implantation.There was an issue of instability and decentration.Iol was explanted and replaced by another lens.No further information was provided.
 
Additional Manufacturer Narrative
Additional narrative: further information was provided and reported patient's date of birth, gender, weight, race, ethnicity, and affected eye reported as left eye.The following sections have been updated accordingly: section a2.Age: 66 year(s).Section a2.Date of birth: (b)(6) section a3.Gender: male.Section a4.Patient weight: 82kg.Section a5.Ethnicity: hispanic/latino.Section a5.Race: customer indicated brown.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on dec 04, 2023.Section h3.Device evaluated by manufacturer? yes.Device evaluation: the complaint lens was received for evaluation.The lens was visually inspected under magnification.The lens was observed to be coated in viscoelastic residue.The lens was cleaned, and scratches were observed on the surface of the lens, and the haptic was observed to be bent.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15441866
Report Number3012236936-2022-02421
Device Sequence Number5673425
Product Code HQL
UDI-Device Identifier05050474502093
UDI-Public(01)05050474502093(17)270315
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00195
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer09/19/2022
02/20/2024
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date10/14/2022
03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityHispanic